Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 336, NWS Tulsa, OK

May 26, 2008Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2008, 8:29 PM CDT for Osage County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 8:29 PM CDT (01:29 UTC)
Expired
May 26, 2008, 9:30 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

What was reported inside it

TimeReportWhereRemark
May 26, 9:00 PM CDTHAIL 1.75Burbank, OK
May 26, 9:35 PM CDTHAIL 1.75Burbank, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
3.1
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270131
SVRTSA
OKC113-270230-
/O.NEW.KTSA.SV.W.0336.080527T0129Z-080527T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BURBANK...
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
  SHIDLER...GRAINOLA...FORAKER AND PEARSONIA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3699 9675 3698 9614 3660 9669
      3648 9696 3653 9700 3656 9690 3659 9690
      3660 9693 3658 9701 3660 9707 3668 9708
TIME...MOT...LOC 0129Z 254DEG 35KT 3675 9679

$$
1 follow-up statement
000 
WWUS54 KTSA 270153
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT MON MAY 26 2008

OKC113-270230-
/O.CON.KTSA.SV.W.0336.000000T0000Z-080527T0230Z/
OSAGE OK-
853 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN OSAGE COUNTY...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
BURBANK...MOVING NORTHEAST AT 22 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA...FORAKER AND PEARSONIA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3699 9675 3698 9614 3660 9669
      3648 9696 3653 9700 3656 9690 3659 9690
      3660 9693 3658 9701 3660 9707 3668 9708
TIME...MOT...LOC 0153Z 227DEG 19KT 3667 9678

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:10 PM CDT, 19 minutes earlier.

Area forecast discussion, May 26, 8:10 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON MAY 26 2008

.DISCUSSION...
GOOD INSTABILITY REMAINS OVER THE REGION TONIGHT ALONG WITH
EXCELLENT LOW LEVEL MOISTURE. DEEP LAYER SHEAR IS SOMEWHAT LACKING
BUT INCREASING LOW LEVEL JET WILL MAKE UP FOR THAT SOME OVER THE
NEXT FEW HOURS. BELIEVE THAT WITH TIME THE TORNADO THREAT WILL
GRADUALLY DIMINISH AND THE HEAVY RAIN AND STRONG WIND THREAT
WILL INCREASE. SEE LITTLE CHANGE IN THE FORECAST AT THIS TIME
BUT WILL LIKELY UPDATE WITH TRENDS LATER THIS EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.

AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, May 26, 5:03 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 26 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 26 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
MULTIPLE OUTFLOW BOUNDARIES CRIS-CROSS THE REGION EARLY THIS
EVENING WITH A DRYLINE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.
VERY UNSTABLE AIR REMAINS ACROSS THE REGION AND ADDITIONAL THUNDERSTORMS
ARE EXPECTED OVERNIGHT. HEAVY RAIN POTENTIAL EXISTS WITH SOME OF THE
THUNDERSTORMS WITH NORTHEAST OKLAHOMA HAVING THE GREATEST THREAT BUT
CAN NOT RULE OUT LOCAL HEAVY RAIN IN ANY AREA.

LARGE HAIL AND DAMAGING WINDS ARE ALSO A STRONG POSSIBILITY WITH
THUNDERSTORMS OVERNIGHT. TORNADOES ARE ALSO A POSSIBILITY BUT IS A
MUCH WEAKER THREAT COMPARED TO THE HEAVY RAIN AND STRONG WIND
POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AND EARLY WEDNESDAY
CAUSING AN INCREASE IN THUNDERSTORM COVERAGE. SOME THUNDERSTORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WEAKER COLD
FRONT WILL APPROACH THE AREA THIS WEEKEND BRINGING ANOTHER CHANCE
OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 26, 4:08 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT MON MAY 26 2008

ARZ001-002-010-262215-
BENTON AR-CARROLL AR-WASHINGTON AR-
408 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON...NORTHWESTERN CARROLL AND BENTON

AT 408 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEA RIDGE TO CENTERTON TO 4
MILES NORTHWEST OF GENTRY...MOVING EAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...SHADY GROVE...MILLER...HILL TOP...
BENTONVILLE...ROGERS...LOWELL...GENTRY...PEA RIDGE...GATEWAY...
HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...
MONTE NE...LOOKOUT...VAUGHN...LARUE...CENTERTON...AVOCA...BELLA
VISTA...GARFIELD...BEAVER LAKE...BUSCH...SPRINGDALE...JOHNSON...
SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3631 9382 3630 9386 3624 9386 3623 9388
      3620 9389 3608 9409 3628 9458 3638 9436
      3650 9421 3650 9395 3650 9393 3649 9377
TIME...MOT...LOC 2108Z 285DEG 16KT 3651 9411 3635 9425
          3629 9452
Special weather statement, May 26, 7:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON MAY 26 2008

OKZ054-059-270100-
OSAGE OK-PAWNEE OK-
700 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3657 9687 3659 9652 3621 9651 3621 9680
TIME...MOT...LOC 0000Z 177DEG 17KT 3627 9669

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSpecial Weather StatementTSAPawnee60 min
May 26, 7:34 PM CDTTornado WarningTSAOsage56 min
May 26, 8:17 PM CDTRiver Flood WarningTSAOttawa4 days
May 26, 8:17 PM CDTRiver Flood WarningTSAOttawa14 hr
May 26, 9:29 PM CDTSevere Thunderstorm WarningTSAOsage61 min
May 26, 10:03 PM CDTFlash Flood WarningTSAOsage6 hr
May 26, 10:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee54 min
May 26, 11:13 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee77 min
May 26, 11:29 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa61 min
May 27, 12:04 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner, Washington56 min
May 27, 12:46 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers74 min
May 27, 12:47 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa6 hr
May 27, 12:53 AM CDTAreal Flood AdvisoryTSAChoctaw, Mayes, Rogers, Tulsa, Wagoner, Washington18 days
May 27, 1:27 AM CDTSpecial Weather StatementTSATulsa63 min
May 27, 1:45 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Ottawa, Washington19 days
May 27, 1:49 AM CDTAreal Flood AdvisoryTSACreek, Tulsa, Wagoner20 days
May 27, 2:12 AM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 27, 3:40 AM CDTSpecial Weather StatementTSAOkfuskee65 min
May 27, 4:08 AM CDTSpecial Weather StatementTSAPittsburg67 min
May 27, 4:18 AM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner6 hr
May 27, 4:59 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Sequoyah76 min
May 27, 6:10 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah20 days
May 27, 6:13 AM CDTSpecial Weather StatementTSALeFlore, Pushmataha, Sequoyah77 min
May 27, 8:21 AM CDTAreal Flood AdvisoryTSACreek, LeFlore, Osage, Pawnee, Sequoyah, Tulsa and 1 more20 days
May 27, 8:29 AM CDTAreal Flood AdvisoryTSAChoctaw, Creek, Okmulgee, Osage, Rogers, Tulsa and 1 more22 days
May 27, 8:40 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Washington2 hr
May 27, 9:01 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pittsburg, Pushmataha119 min
May 27, 9:24 AM CDTRiver Flood WarningTSACreek13 hr
May 27, 9:26 AM CDTRiver Flood WarningTSAMuskogee11 hr
May 27, 9:55 AM CDTAreal Flood WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.